Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Minimal entropy for endomorphisms of the circle


Author: Ryuichi Ito
Journal: Proc. Amer. Math. Soc. 86 (1982), 321-327
MSC: Primary 58F20; Secondary 58F11
DOI: https://doi.org/10.1090/S0002-9939-1982-0667298-5
MathSciNet review: 667298
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be an endomorphism (continuous map) of the circle which has two periodic points of period $ m$ and $ n$ respectively such that $ m \geqslant 2,n \geqslant 2$ and $ (m,n) = 1$, then topological entropy $ h(f) \geqslant \log {\mu _{m,n}}$ where $ {\mu _{m,n}}$ is the largest zero of the polynomial $ {x^{m + n}} - {x^m} - {x^n} - 1$.


References [Enhancements On Off] (What's this?)

  • [1] C. Bernhardt, Rotation intervals of endomorphisms of the circle, Ph. D. Thesis, University of Warwick, 1980.
  • [2] L. Block, E. M. Coven and Z. Nitecki, Minimizing topological entropy for maps of the circle, preprint. MR 661815 (83h:58058)
  • [3] L. Block, J. Guckenheimer, M. Misiurewicz and L. S. Young, Periodic points and topological entropy of one dimensional maps, Global Theory of Dynamical Systems, Proceedings, Northwestern Univ., 1979, Lecture Notes in Math., vol. 819, Springer-Verlag, Berlin and New York, 1980, pp. 18-34. MR 591173 (82j:58097)
  • [4] R. Ito, Rotation sets are closed, Math. Proc. Cambridge Philos. Soc. 89 (1981), 107-111. MR 591976 (82i:58061)
  • [5] M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math. 67 (1980), 45-63. MR 579440 (82a:58030)
  • [6] S. Newhouse, J. Palis and F. Takens, Stable families of dynamical systems. I: Diffeomorphisms, preprint, I.M.P.A., Rio, Brazil.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 58F11

Retrieve articles in all journals with MSC: 58F20, 58F11


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0667298-5
Keywords: $ A$-graph, loop, periodic point, rotation set, topological entropy
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society